Ask a doctor

Dissolve Filler or Wait?

Hello, almost three months ago I had Juvederm injected around mouth and smile lines. It looked bumpy and uneven so I had some of it dissolved. It still looked bad, so I had some Belotero injected to smoothe it out a bit. I just want my face back and don't think I should risk dissolving again. Will my face return to normal after all these injections or will there be some stretched skin and residual filler remaining causing contour irregularities? Should I just have it all dissolved?

Doctor Answers (12)

Filler

+1

Without pictures, it is difficult to suggest the best option.  In general, if you've not been happy with hyaluronidase, then perhaps you should wait 3-9 months for the products to dissolve and then reassess whether you want to try fillers again or not.

Make sure you see a board certified plastic surgeon in your area about this.

Best,


Toronto Plastic Surgeon
5.0 out of 5 stars 28 reviews

Should Filler Be Dissolved?

+1

I recommend that you wait and let things return to normal naturally; the filler should be fully dissolved within 6-9 months of the last injection. After this you can start out from square one. At my practice I use Radiesse for nasal labial folds because it typically lasts longer and has a thicker consistency which is good for that area.  Juvederm, Belotero, and other hyaluronic acids are great for more superficial lines or the lips because the molecule is much softer, allowing it to be injected close to the surface of the skin. “Dr. D”

Edward E. Dickerson, IV, MD
Fayetteville Facial Plastic Surgeon
5.0 out of 5 stars 48 reviews

Dissolve filler or wait?

+1

Hello, and sorry to hear you were not happy with your initial result. Are you happy with your appearance following the Belotero? And how long has it been since you had the Belotero? In general, you should wait about two weeks before judging the final result or having any touch ups. The fillers are temporary. When the filler wears off or is dissolved, your face will look how it did prior to the treatment. There will be no stretched skin following the treatment, as the skin is elastic enough to withstand the minor changes that take place. From here, I would recommend the following:

1) Waiting 2 weeks after the most recent injection if you have not done so already
2) Posting photos for professional analysis if you have further questions.

I hope this helps, and I wish you the best of luck.

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 21 reviews

You might also like...

Filler Contour Troubles

+1

Hi - I am sorry to hear that you are not completely happy with your results. If you can wait out another 3-6 months, most of the original filler should be gone, as it tends to disappear quicker in areas that move more. Having further injections of hylauronidase may cause your own native tissues to "dissolve" which is more likely to cause contour problems in the future and could potentially be permanent.

Tracy Kadkhodayan, MD
Minneapolis Plastic Surgeon
5.0 out of 5 stars 3 reviews

Dissolve Filler or Wait?

+1

    You could do either.  The skin and contours will return to their former status using either approach.  Kenneth Hughes, MD Los Angeles, CA

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 193 reviews

Dissolve filler

+1

You may just want to let the filler dissipate naturally.  Give it time it will go away.  Good luck.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Should I dissolve filler?

+1

Hi Claremont.  Only you can answer the question about whether or not to dissolve the filler.  If you cannot stand to wait until it goes away on it's own, then you have your answer.  If you are ok with your results, but just want something better than give it a rest for 6 months and pick up where you left off.  

We have an office in Orange County and offer Vitrase injections so if you decide to dissolve it, feel free to contact us.  

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Dissolve Filler or Wait?

+1

 I think it makes more sense to just let all the Juvederm and any other temporary filler dissolve and go away on its own.  Then select a plastic and cosmetic surgeon, for your Lip Augmentation, that understands and follows the proper aesthetics of facial beauty for the creation of naturally more attractive lips and face. 

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Dissolve filler or wait

+1

It does not sound like you had an excessive amount of filler, but instead that you just had a poor outcome which resulted in bumpiness and unevenness. Some of this could still be swelling or bruising depending on when you had the Belotero done. So, because it doesn't sound excessive, you should absolutely not have any stretched out skin or anything like that. You can have it all dissolved if you want, or you can wait for it to go away on its own. Either will be fine.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Dissolve Juvederm/Belotero or wait?

+1

If the Belotero is recent, you may still be experiencing some swelling or bruising following the injection.  Both Juvederm and Belotero will likely last 4-6 months given that the mouth and smile lines are dynamic areas.  Your skin should not have stretched out irreversibly from placement of these fillers.  The irregular contours are likely from the fillers themselves along with possibly some swelling/bruising if the last injection was recent.  The swelling and bruising should subside.  If you are not happy with the appearance of these fillers, you could have them dissolved with very little to minimal risk.  It would be best for you to be evaluated in person.   

(This answer is not intended nor implied to be a substitute for medical advice.  It is posted for patients’ general education only.  Always seek the advice of your physician or other qualified healthcare provider for further evaluation of your individual case.)

Mireille Chae, MD
Seattle Dermatologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.